Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2016, 5:39 PM MDT for 6 counties in North Dakota. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 5:39 PM MDT (23:39 UTC)
- Expired
- Jul 6, 2016, 6:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Morton County, ND, Sioux County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 119 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:46 PM MDT | TSTM WND GST 60 | Mott, ND | ONGOING AT TIME OF REPORT AND RAIN HAD JUST STARTED. |
| Jul 6, 5:59 PM MDT | TSTM WND GST 70 | 1 Nw Hettinger, ND | ASOS STATION HETTINGER MUNICIPAL AIRPORT /HEI/. |
| Jul 6, 5:59 PM MDT | NON-TSTM WND GST 70 | 1 Nw Hettinger, ND | ASOS STATION HETTINGER MUNICIPAL AIRPORT /HEI/. |
| Jul 6, 6:00 PM MDT | TSTM WND GST 70 | Mott, ND | TREES DOWN. |
| Jul 6, 6:40 PM MDT | TSTM WND GST 60 | 3 Ne Heil, ND | TORRENTIAL RAIN ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:55 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
743
WUUS53 KBIS 062339
SVRBIS
NDC001-037-041-059-085-089-070030-
/O.NEW.KBIS.SV.W.0103.160706T2339Z-160707T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HETTINGER COUNTY IN SOUTHWESTERN NORTH DAKOTA...
GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EASTERN STARK COUNTY IN SOUTHWESTERN NORTH DAKOTA...
SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 730 PM CDT/630 PM MDT/
* AT 638 PM CDT/538 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES SOUTH OF GLADSTONE TO 5 MILES
SOUTHWEST OF MOTT TO HETTINGER...MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOTT AROUND 545 PM MDT.
NEW LEIPZIG AROUND 600 PM MDT.
HEART BUTTE DAM AROUND 615 PM MDT.
ALMONT AROUND 625 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT... PORCUPINE...RALEIGH...BUCYRUS...HAVELOCK...LARK...
LEITH...LEFOR AND HEIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4596 10293 4634 10281 4694 10289 4670 10117
4613 10106 4594 10118
TIME...MOT...LOC 2338Z 281DEG 50KT 4677 10251 4634 10243 4600 10263
HAIL...0.75IN
WIND...70MPH
$$
ACOOP2 follow-up statements
397
WWUS53 KBIS 062356
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT WED JUL 6 2016
NDC001-037-041-059-085-089-070030-
/O.CON.KBIS.SV.W.0103.000000T0000Z-160707T0030Z/
HETTINGER ND-GRANT ND-STARK ND-SIOUX ND-ADAMS ND-MORTON ND-
656 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR HETTINGER...GRANT...EASTERN STARK...SOUTHWESTERN
SIOUX...ADAMS AND CENTRAL MORTON COUNTIES...
AT 655 PM CDT/555 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTH OF RICHARDTON TO 7 MILES SOUTHEAST
OF MOTT TO NEAR HAYNES...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
NEW LEIPZIG AROUND 605 PM MDT.
HEART BUTTE DAM AROUND 625 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT...PORCUPINE...RALEIGH...BUCYRUS...HAVELOCK...LARK AND LEITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4596 10293 4634 10281 4694 10289 4670 10117
4613 10106 4594 10118
TIME...MOT...LOC 2355Z 280DEG 44KT 4674 10229 4631 10219 4597 10241
HAIL...0.88IN
WIND...70MPH
$$
ACOOP/CK323
WWUS53 KBIS 070011
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
711 PM CDT WED JUL 6 2016
NDC001-037-041-059-085-089-070030-
/O.CON.KBIS.SV.W.0103.000000T0000Z-160707T0030Z/
HETTINGER ND-GRANT ND-STARK ND-SIOUX ND-ADAMS ND-MORTON ND-
711 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR HETTINGER...GRANT...EASTERN STARK...SOUTHWESTERN
SIOUX...ADAMS AND CENTRAL MORTON COUNTIES...
AT 710 PM CDT/610 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF GLEN ULLIN TO 9 MILES
SOUTHWEST OF NEW LEIPZIG TO HAYNES...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
NEW LEIPZIG AROUND 620 PM MDT.
HEART BUTTE DAM AROUND 625 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BURT...PORCUPINE...RALEIGH...BUCYRUS...HAVELOCK...LARK AND LEITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4596 10293 4634 10281 4694 10289 4670 10117
4613 10106 4594 10118
TIME...MOT...LOC 0010Z 278DEG 39KT 4671 10205 4632 10213 4598 10249
HAIL...0.75IN
WIND...70MPH
$$
ACOOP/CKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:25 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 6, 2:25 PM MDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 325 PM CDT WED JUL 6 2016 .SHORT TERM...(This evening through Thursday) Issued at 325 PM CDT Wed Jul 6 2016 The focus of the short term forecast period through Thursday night is on the potential for showers and storms, including determining the extent and amount of rain that will fall. There is a risk of severe thunderstorms in southwestern ND through the early evening. There remains uncertainty regarding the amount of destabilization that will occur in southwestern ND as surface observations through 20 UTC show only slow and fragmented moisture advection, with some pockets of sub-50 F dewpoints still in place. However, vigorous convection has developed upstream in eastern MT and is propagating toward southwest ND. RAP guidance calls for 500 to 1000 J/kg of MLCAPE developing across southwest ND if dewpoints do manage to rise further into the 50s F. Combined with effective bulk wind differences around 50 kt, we had enough confidence in a severe risk to issue a severe thunderstorm watch in collaboration with SPC. We considered adding Stark and Hettinger Counties into the initial watch, too, but chose to refrain from doing so at this point given uncertainties about the downstream destabilization, especially once stronger convection initiates across SD and potentially further disrupts moisture advection. We will watch trends and may add those counties into the watch later if necessary. In general, we expect the intensity of convection to diminish the further east it propagates, particularly if the aforementioned moisture disruption occurs. Recent HRRR and ESRL-HRRR simulations support that notion, though they do suggest showers and sub-severe storms will move all the way through south central ND during the evening. This wave of convection was incited by a lead shortwave trough in advance of the stronger wave and mid-level low viewed on moisture channel imagery over northwest MT this afternoon. The 12 UTC GFS, NAM, and GFS remained consistent in shifting that much stronger core of dynamic forcing across ND late tonight and Thursday. We did note a subtle trend in the global model consensus toward a further-northwest track of the mid-level 700 to 500 MB low as it tracks across the state, which does increase uncertainty in the amount of precipitation that may fall across southwestern ND as a mid-level dry slot may move across that area rather quickly in the daytime. Confidence in beneficial rainfall remains greatest over north central and east central ND from Minot to Jamestown. That's the area in which the 12 UTC multi-model consensus still supports 0.50 inches or more of rain during the day Thursday. We expect some thunderstorms, too, given MUCAPE of 500-1000 J/kg on model-forecast soundings. Interestingly, the slightly further northwest track of the mid-level wave and resultant shift in the mid-level dry slot may allow greater destabilization to occur in the James River valley than earlier anticipated. Point soundings taken at Jamestown from the 12 UTC NAM support MUCAPE to nearly 1500 J/kg, and despite messy wind profiles which yield hodograph structures that favor multi-cell modes, the soundings are loose analogs to marginally-severe storms. Thus, a conditional risk of strong to severe storms exists in the James River valley during the afternoon hours Thursday if enough diabatic heating occurs amid cloud breaks to destabilize the boundary layer. Confidence in that occurring is modest at best, though. The chance of precipitation will quickly wind down on Thursday night as the shortwave trough axis moves east of the area. .LONG TERM...(Thursday night through Wednesday) Issued at 325 PM CDT Wed Jul 6 2016 Main highlight continues to center on a potent closed mid/upper low across the intermountain west Sunday, then progressing northeast slides into southeast Montana Monday. The track of the low through 18z Monday very similar between the GFS and ECMWF. However thereafter, the GFS is slower with a northeast movement into southeast Saskatchewan and southern Manitoba Monday through Wednesday. Prior the weekend, a transitory mid and upper level ridge slides across western and central ND Friday resulting in a dry day. This will be short lived as a brief period of southeast to southerly return flow sets up in western ND Friday night, then translates intermountain west ND Saturday. A couple of mid level shortwaves ejecting out from the aforementioned upper low will shift through Saturday into Saturday night creating some chances for showers and thunderstorms. However, the severe thunderstorm potential trend continues by SPC for Day 5, Sunday. This depends on the placement of an inverted surface trough and associated low pressure which is forecast to reside in eastern Montana Sunday into Sunday night. Strong low level jet of 50kt to 60kt at 850mb is forecast to develop across western and central ND Sunday night. Sample GFS NSharp soundings across central ND Sunday night shows an elevated mixed layer lowering to approximately 4000ft to 4500 AGL. Elevated convection could become quite vigorous given the strong moisture advection in combination with a lead shortwave scooting north from South Dakota. Monday through Wednesday will be dictated by how the upper low migrates across southern Canada as to the threat of showers and possible thunderstorms across mainly northern North Dakota. This could be farther north or south depending on the track of the upper low. The pattern does favor breezy to windy conditions for much of the time during the Monday through Wednesday timeframe. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 325 PM CDT Wed Jul 6 2016 Showers and a few thunderstorms will gradually spread over western and central North Dakota this afternoon, from eastern Montana and northwestern South Dakota. Expect more numerous showers with embedded thunderstorms in the overnight and morning hours. VFR conditions should prevail until around 12z Thursday, when ceilings at KISN/KDIK/KMOT will likely lower into MVFR categories. Isolated IFR visibilities and gusty winds cannot be ruled out under any heavier thunderstorms cores. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...CJS LONG TERM...KS AVIATION...ZH
Hazardous weather outlook, Jul 6, 2:32 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CDT WED JUL 6 2016 NDZ031>033-040-041-043-044-072045- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 232 PM MDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL MOVE ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH A FEW OF THE STORMS. THERE IS A CHANCE OF STORMS TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THEN AGAIN SATURDAY THROUGH TUESDAY. CURRENT INDICATIONS ARE THAT THERE IS A CHANCE OF SEVERE STORMS ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. NDZ025-037-047-048-050-051-072045- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 332 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF STRONG AND ISOLATED SEVERE THUNDERSTORMS ON THURSDAY. THERE IS THEN A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY. CURRENT INDICATIONS ARE THAT THERE IS A CHANCE OF SEVERE STORMS ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>023-034>036-042-045-046-072045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS- 332 PM CDT WED JUL 6 2016 /232 PM MDT WED JUL 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THEN AGAIN SATURDAY THROUGH TUESDAY. CURRENT INDICATIONS ARE THAT THERE IS A CHANCE OF SEVERE STORMS ON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CJS
In the hours before
Special weather statement, Jul 6, 5:08 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
508 PM MDT WED JUL 6 2016
NDZ033-040-041-044-070000-
ADAMS ND-STARK ND-HETTINGER ND-SLOPE ND-
508 PM MDT WED JUL 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HETTINGER...EASTERN
SLOPE...SOUTHERN STARK AND NORTH CENTRAL ADAMS COUNTIES UNTIL 600 PM
MDT...
AT 507 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTH OF SOUTH HEART TO NEAR NEW
ENGLAND TO 15 MILES NORTHEAST OF SCRANTON. MOVEMENT WAS EAST AT 30
MPH.
HALF INCH HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOTT...NEW ENGLAND...REGENT...BURT...HAVELOCK...
DICKINSON REGIONAL AIRPORT AND LEFOR.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.
LAT...LON 4632 10313 4659 10302 4686 10311 4676 10222
4642 10210 4609 10231
TIME...MOT...LOC 2307Z 284DEG 27KT 4678 10300 4658 10293 4635 10301
ACOOP/CKLocal storm report, Jul 6, 5:12 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
612 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN 8 ESE SUNSET BUTTE 46.12N 103.66W
07/06/2016 M1.10 INCH BOWMAN ND CO-OP OBSERVER
1.10 INCHES FELL WITHIN 10 MINUTES. NO
FLOODING NOTED.
&&
KSLocal storm report, Jul 6, 5:13 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 13 NNE RHAME 46.41N 103.58W
07/06/2016 E1.00 INCH SLOPE ND PUBLIC
MOSTLY PEA SIZED HAIL COVERED THE GROUND
WITH A FEW QUARTER SIZED HAIL.
&&
MMLocal storm report, Jul 6, 5:15 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
615 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 2 SW BOWMAN 46.17N 103.42W
07/06/2016 E50 MPH BOWMAN ND TRAINED SPOTTER
.
&&
KSLocal storm report, Jul 6, 5:20 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
620 PM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 7 WNW NEW ENGLAND 46.58N 103.00W
07/06/2016 E50 MPH SLOPE ND TRAINED SPOTTER
.
&&
KSSpecial weather statement, Jul 6, 5:33 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 633 PM CDT WED JUL 6 2016 NDZ031>033-040-041-043-044-070145- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...NEW ENGLAND...BOWMAN...HETTINGER 533 PM MDT WED JUL 6 2016 THUNDERSTORMS MOVING ACROSS SOUTHWEST NORTH DAKOTA HAVE PRODUCED GUSTY WINDS UP TO 55 MPH ALONG AND BEHIND THE STORMS. EXPECT THE STRONG WINDS TO CONTINUE WITH GUSTS UP TO 55 MPH FOR UP TO ONE HOUR AFTER THE INITIAL STORMS PASS. CK/AC
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:12 PM MDT | Special Weather Statement | BIS | Wells | 18 min |
| Jul 5, 7:17 PM MDT | Special Weather Statement | BIS | Burke | 28 min |
| Jul 5, 7:47 PM MDT | Special Weather Statement | BIS | Foster | 28 min |
| Jul 6, 2:34 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 56 min |
| Jul 6, 3:06 PM MDT | Special Weather Statement | BIS | Bowman, Slope | 39 min |
| Jul 6, 3:22 PM MDT | Special Weather Statement | BIS | Billings | 38 min |
| Jul 6, 3:40 PM MDT | Special Weather Statement | BIS | Billings, Bowman, Golden Valley, Slope | 50 min |
| Jul 6, 3:50 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 55 min |
| Jul 6, 4:27 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Slope | 63 min |
| Jul 6, 5:08 PM MDT | Special Weather Statement | BIS | Hettinger | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.